Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 29, 2012, 4:41 AM EDT for Jefferson County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 4:41 AM EDT (08:41 UTC)
- Expired
- May 29, 2012, 5:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 53 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
315
WWUS81 KBUF 290841
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
441 AM EDT TUE MAY 29 2012
NYZ007-290915-
JEFFERSON NY-
441 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER JEFFERSON
COUNTY...AND MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CHAUMONT...
DEPAUVILLE...
PERCH RIVER...
LA FARGEVILLE...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4404 7583 4401 7614 4403 7618 4406 7616
4406 7623 4404 7626 4404 7620 4401 7620
4400 7629 4401 7632 4405 7631 4407 7638
4411 7638 4413 7636 4422 7592
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 29, 3:30 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 29, 3:30 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 330 AM EDT TUE MAY 29 2012 .SYNOPSIS... A COLD FRONT WILL SLICE ACROSS THE REGION LATER TODAY ENDING THE HEAT AND HUMIDITY...BUT NOT BEFORE PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE REGION. IT WILL TURN COOLER AND DRIER TONIGHT WITH LOWERING HUMIDITY LEVELS. DRY WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT BEFORE A SLOW MOVING AREA OF LOW PRESSURE ARRIVES FRIDAY AND FRIDAY NIGHT WITH PERIODS OF RAIN LASTING INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... CONTINUED MILD OVERNIGHT WITH TEMPERATURES WELL ABOVE NORMAL. READINGS AROUND THE REGION JUST PAST MIDNIGHT WILL FALL SEVERAL MORE DEGREES THOUGH REMAIN SOME 15 TO 20 DEGREES ABOVE LATE MAY AVERAGES. FOR THUNDERSTORMS THE REMAINDER OF THE NIGHT WILL KEEP AN EYE ON TWO AREAS. THE FIRST A PLUME OF MOISTURE ALONG A RETREATING WARM FRONT OVER THE NORTH COUNTRY...WITH LOW LEVEL CONVERGENCE AIDED BY THE LEADING EDGE OF A LLJ ACROSS THE GENESEE VALLEY ENTERING THE EASTERN LAKE ONTARIO REGION. WITH THE ATMOSPHERE UNSTABLE THROUGH THE NIGHT WITH SI'S -1 TO -3C A SHOWER OR THUNDERSTORMS MAY BLOSSOM THROUGH THE OVERNIGHT...WITH THE FOCUS UPON THE EASTERN LAKE ONTARIO REGION. ELSEWHERE SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR SOUTHERN ONTARIO CANADA AND OVER LAKE ERIE THIS EARLY MORNING. WITH THE AXIS OF AN 850 HPA THETA-E RIDGE NEARING THE LAKE ERIE AND WNY REGION THROUGH THIS EARLY MORNING ALONG WITH A CONTINUED ELEVATED UNSTABLE LAYER A SHOWER OR THUNDERSTORM MAY BLOSSOM. WILL HAVE CHC POPS ACROSS WNY TO BEGIN THE EARLY MORNING HOURS. ATTENTION WILL THEN TURN TO THE WEST WHERE A COLD FRONT ACROSS THE CENTRAL GREAT LAKES WILL COME BEARING DOWN UPON THE EASTERN GREAT LAKE REGION TODAY. MODELS ARE A LITTLE FASTER WITH THE TIMING OF THE FRONT...THOUGH THE GREATEST CHCS FOR SHOWERS AND THUNDERSTORMS WILL BE THROUGH THE AFTERNOON HOURS IN THE PEAK HEATING OF THE DAY. WILL HAVE CHC POPS THIS MORNING...RISING TO LIKELY THROUGH THE AFTERNOON HOURS. AIDING IN THE SHOWERS AND THUNDERSTORMS TODAY WILL BE THE PASSAGE OF THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 HPA JET WHICH ALONG WITH FALLING HEIGHTS ALOFT WILL AID IN DEEP LAYER LIFT. AHEAD OF THE COLD FRONT TEMPERATURES TODAY WILL STILL RUN WELL ABOVE NORMAL. TEMPERATURES ALOFT AT 850 HPA WILL AVERAGE AROUND +16C...ABOUT 2 TO 4C DEGREES COOLER THAN MONDAY...AND WITH CLOUDS/MOISTURE A LITTLE THICKER EXPECT JUST WIDESPREAD 80S ACROSS THE FA. WARMEST AREAS WILL LIKELY BE TOWARDS THE EAST WHERE DAYTIME HEATING AND SUNSHINE WILL PRODUCE HIGHS IN THE MID TO UPPER 80S. THESE WARMER TEMPERATURES WILL ALSO BRING THE GREATEST AFTERNOON INSTABILITY. DEEP LAYER SHEAR WILL BE ADEQUATE TO SUPPORT UPSCALE CONVECTIVE GROWTH AND ORGANIZATION...WITH PROFILES SUPPORTIVE OF CLUSTERS OF STORMS WITH SHORT BOWING SEGMENTS. EXPECT THE PRIMARY RISK TO BE ISOLATED DAMAGING WIND GUSTS...WITH A SECONDARY RISK OF LARGE HAIL. FOR NOW WILL CONTINUE WITH MENTION OF SMALL HAIL AND GUSTY WINDS IN THE FORECAST FOR THE LIKELY POP AREAS UNTIL THE CONVECTIVE DETAILS BECOME MORE APPARENT AS WE DRAW CLOSER TO THE EVENT. LIKELIEST AREA FOR SEVERE STORMS WILL BE TOWARDS THE EAST UNDER ADDITIONAL DAYTIME INSTABILITY. TUESDAY WILL BECOME BREEZY THROUGH THE DAY AHEAD OF THE COLD FRONT WITH SYNOPTIC WIND GUSTS UP TO 30 MPH...ESPECIALLY DOWNWIND OF THE LAKES. THE 00Z RUNS OF THE NAM/GFS/ECMWF ARE IN GOOD AGREEMENT WITH THE COLD FRONT EXITING THE EASTERN PORTIONS OF THE CWA LATER TUESDAY NIGHT. FOR TUESDAY EVENING A FEW SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TOWARDS THE EAST...WITH ACTIVITY QUICKLY ENDING THROUGH THE EVENING WITH THE NOW SLIGHTLY FASTER PASSAGE OF THE SFC COLD FRONT. MUCH COOLER TONIGHT...ESPECIALLY TO THE WEST WHERE OVERNIGHT LOWS WILL BE SOME 10 TO 15 DEGREES COOLER. ALONG WITH THE COOLER TEMPERATURES WILL COME LOWER HUMIDITY LEVELS. WITH CYCLONIC FLOW ALOFT AND STILL LINGERING LOW LEVEL MOISTURE WILL MAINTAIN SKIES AT LEAST PARTLY CLOUDY THROUGH THE OVERNIGHT TIME PERIOD. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THE PERIOD STARTS WEDNESDAY MORNING WITH A COLD FRONT DRAPED ACROSS NEW YORK STATE WITH THE PREVIOUS DAY/S PRE-FRONTAL CONVECTION LOCATED WELL TO THE EAST ALONG THE ATLANTIC COAST. THE MAIN FRONTAL BOUNDARY WILL CLEAR THE FORECAST AREA DURING THE DAY WEDNESDAY. DRIER AIR ADVECTING INTO THE REGION BEHIND THE FRONT SHOULD ALLOW FOR PLENTY OF SUNSHINE...BUT WITH 850MB TEMPS FALLING TO AROUND +9C BY THE AFTERNOON EXPECT SURFACE TEMPERATURES TO MAX OUT IN THE LOW 70S WEST OF THE GENESEE VALLEY. AREAS FARTHER EAST CLOSER TO THE EXITING WARMER AIR WILL SEE SLIGHTLY WARMER READINGS IN THE MID 70S. TEMPERATURES WILL CONTINUE TO FALL ACROSS WESTERN AND CENTRAL NEW YORK WEDNESDAY NIGHT AS A REINFORCING SHOT OF COLD AIR DROPS INTO THE REGION IN ASSOCIATION WITH A POTENT SECONDARY SHORTWAVE. BOTH THE NAM AND GFS DEPICT A SIGNIFICANT PV INTRUSION ASSOCIATED WITH THIS WAVE. WITH TEMPERATURES ALOFT...AROUND +2C AT 850MB AS COMPARED TO LAKE TEMPS OF +18C ON LAKE ERIE AND +12C ON LAKE ONTARIO...THERE IS ALSO THE POTENTIAL FOR SOME LAKE ENHANCEMENT. GIVEN THESE FACTORS...HAVE GONE WITH SLIGHT CHANCE POPS ACROSS MUCH OF THE FORECAST AREA WITH CHANCE POPS ACROSS THE NORTH COUNTRY CLOSER TO THE CORE OF THE SHORTWAVE. THE MAIN LIMITING FACTOR WILL BE HOW MUCH MOISTURE THERE IS TO WORK WITH AS SYNOPTIC MOISTURE WILL BE RATHER LIMITED. ASIDE FROM THE CHANCE OF SHOWERS...THE AFOREMENTIONED SFC-850MB TEMPERATURE DIFFERENTIAL MEANS THAT WE WILL LIKELY SEE INCREASING LAKE EFFECT CLOUDINESS DEVELOPING OVERNIGHT DOWNSTREAM OF THE LAKES...NOT SOMETHING ONE WOULD NORMALLY EXPECT AT THE END OF MAY. OVERNIGHT LOWS WILL BE QUITE COOL COMPARED TO THE BALMY NIGHTS WE HAVE EXPERIENCED OF LATE WITH LOWS GENERALLY AROUND 50 DEGREES WITH COOLER READINGS IN THE MID TO UPPER 40S IN THE SOUTHERN TIER. ANY POTENTIAL SHOWERS SHOULD TAPER OFF DURING THE MORNING HOURS ON THURSDAY AS THE SHORTWAVE DEPARTS TO THE EAST INTO NEW ENGLAND AND UPPER LEVEL RIDGING BUILDS OVER THE REGION IN IT/S PLACE. LAKE EFFECT CLOUDINESS MAY CONTINUE TO HANG AROUND THROUGH THE AFTERNOON NEAR THE LAKES...THOUGH AREAS FARTHER INLAND SHOULD SEE A FAIR AMOUNT OF SUNSHINE UNDERNEATH THE RIDGE. GIVEN THE COOL AIRMASS IN PLACE...AFTERNOON TEMPS WILL ONLY TOP OUT IN THE LOW TO MID 60S ACROSS THE FORECAST AREA...5 TO 10 DEGREES BELOW NORMAL. LOW LEVEL WINDS WILL VEER AROUND TO THE EAST THURSDAY NIGHT AHEAD OF AN APPROACHING SURFACE LOW THAT WILL BE OVER THE CENTRAL MISSISSIPPI VALLEY...PUTTING AN END TO ONSHORE FLOW OFF THE LAKES AND HENCE ANY LAKE EFFECT CLOUDINESS. DECREASING CLOUDS COUPLED WITH LIGHT WINDS DUE TO SURFACE HIGH PRESSURE LOCATED OVERHEAD WILL RESULT IN ANOTHER CHILLY NIGHT WITH WIDESPREAD READINGS IN THE 40S ACROSS THE REGION. CLOUD COVER WILL BEGIN TO INCREASE LATER THURSDAY NIGHT ACROSS THE FAR SOUTHWESTERN CORNER OF NEW YORK IN ADVANCE OF THE APPROACHING LOW PRESSURE SYSTEM...BUT OTHERWISE IT SHOULD BE A QUIET AND DRY NIGHT FOR ALL PARTIES CONCERNED. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE MAIN FORECAST CONCERNS THIS PERIOD WILL CENTER AROUND THE ARRIVAL OFF THE UPPER LEVEL LOW. LATEST MEDIUM RANGE MODELS HAVE TRENDED TOWARD A SLOWER AND MORE AMPLIFIED SYSTEM. WILL CONTINUE TO SPREAD RAIN CHANCES INTO THE AREA FROM THE SOUTHWEST...BUT HOLD THE HIGHEST THREAT OFF UNTIL THE WEEKEND...BEFORE AN IMPROVING TREND AS RIDGING DEVELOPS INTO THE AREA BY MONDAY. ALTHOUGH IT APPEARS AT THIS POINT THAT THE WEEKEND MAY SEE MORE RAINY PERIODS THAN DRY ONES...THE AREA DOES NEED A WIDESPREAD RAINFALL TO BRING UP SOME OF THE DEFICITS ACROSS THE REGION. MUCH LOWER HEIGHT FIELDS AND COLD AIR ADVECTION WILL KEEP THE BULK OF THIS PERIOD COOLER THAN NORMAL...MAYBE SIGNIFICANTLY SO OVER THE WEEKEND BEFORE SOME RECOVERY BY THE END OF THE PERIOD. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... VFR FLIGHT CONDITIONS AT THE START OF THE 06Z TAFS AND DRY ACROSS THE REGION. LOW CHCS FOR SHOWERS THIS MORNING BOTH ACROSS THE NORTH COUNTRY...AND WNY WILL LEAD TO VCSH IN THE TAFS THROUGH THE EARLY AND MID MORNING HOURS. LATER A COLD FRONT WILL SWING ACROSS THE REGION WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. CONFIDENCE IS STILL TOO LOW FOR THE NIAGARA FRONTIER TAF SITES AND WILL MAINTAIN VCSH IN THE TAFS...BUT FOR KJHW/KROC/KART WILL BRING A PERIOD OF SHOWERS ALONG WITH VICINITY THUNDER INTO THE TAFS FOR THIS AFTERNOON. WILL MAINTAIN VFR IN THE TAFS THOUGH ANY SHOWER OR THUNDERSTORM COULD BRING A BRIEF PERIOD OF MVFR RESTRICTIONS. WINDS WILL INCREASE THROUGH THE DAY TODAY WITH A GENERALLY SOUTH TO SOUTHWEST FLOW BETWEEN 10 AND 15 KNOTS...WITH GUSTS UP TO 25 KNOTS OR SO. HIGHEST GUSTS WILL LIKELY BE ACROSS THE NORTHERN NIAGARA FRONTIER. PRECIPITATION WILL END LATE AFTERNOON AND EARLY EVENING ACROSS THE REGION FROM WEST TO EAST. CLEARING SKIES AND LIGHTER WINDS OVERNIGHT BEHIND THE COLD FRONT. OUTLOOK... WEDNESDAY THROUGH THURSDAY...VFR. FRIDAY...VFR DETERIORATING TO MVFR LATE WITH RAIN LIKELY. SATURDAY...AREAS OF MVFR WITH RAIN LIKELY. && .MARINE... SOUTHWEST WINDS WILL INCREASE INTO THE 10-15 KNOT RANGE TUESDAY AS THE PRESSURE GRADIENT INCREASES AHEAD OF A COLD FRONT. THIS WILL LEAD TO WAVES ON BOTH LAKES RISING TO 2 TO 3 FEET TODAY...THEN RELAXING BACK INTO THE ONE TO TWO FOOT RANGE LATER TUESDAY NIGHT AND THROUGH THE DAY WEDNESDAY. A STRONGER PUSH OF COOLER AIR WILL ARRIVE WEDNESDAY EVENING WITH THE PASSAGE OF A SECONDARY COLD FRONT. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT WEDNESDAY NIGHT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE...ESPECIALLY ON LAKE ONTARIO. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...HITCHCOCK/THOMAS SHORT TERM...WOOD LONG TERM...TMA AVIATION...THOMAS MARINE...THOMAS
Hazardous weather outlook, May 28, 3:57 PM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 357 PM EDT MON MAY 28 2012 NYZ001>006-010>014-019>021-085-292000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 357 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...MAINLY WELL SOUTH AND EAST OF LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-292000- JEFFERSON-LEWIS- 357 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042-062-292000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 357 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-SLZ022-024-292000- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 357 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS CENTRAL AND EASTERN LAKE ONTARIO AND THE SAINT LAWRENCE RIVER. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, May 29, 3:51 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT TUE MAY 29 2012
NYZ007-008-290845-
JEFFERSON NY-LEWIS NY-
351 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR LOWVILLE...AND MOVING
EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
NATURAL BRIDGE...
CROGHAN...
INDIAN RIVER...
HARRISVILLE...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4364 7577 4369 7577 4370 7596 4401 7601
4423 7547 4410 7516 4364 7511
THOMASSpecial weather statement, May 29, 4:24 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
424 AM EDT TUE MAY 29 2012
NYZ010>012-085-290930-
ERIE NY-GENESEE NY-WYOMING NY-
424 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 421 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING CLOUD TO GROUND
LIGHTNING STRIKES...SMALL HAIL...AND STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR COLLINS...AND MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
BOSTON...
COLDEN...
EAST AURORA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4291 7854 4280 7813 4259 7817 4246 7891
4258 7900
THOMASSpecial weather statement, May 29, 4:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
441 AM EDT TUE MAY 29 2012
NYZ007-290915-
JEFFERSON NY-
441 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER JEFFERSON
COUNTY...AND MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CHAUMONT...
DEPAUVILLE...
PERCH RIVER...
LA FARGEVILLE...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4404 7583 4401 7614 4403 7618 4406 7616
4406 7623 4404 7626 4404 7620 4401 7620
4400 7629 4401 7632 4405 7631 4407 7638
4411 7638 4413 7636 4422 7592
WOODThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:51 AM EDT | Special Weather Statement | BUF | Lewis | 54 min |
| May 29, 4:24 AM EDT | Special Weather Statement | BUF | Wyoming | 66 min |
| May 29, 4:33 AM EDT | Special Marine Warning | BUF | 27 min | |
| May 29, 5:09 AM EDT | Special Weather Statement | BUF | Wyoming | 36 min |
| May 29, 5:17 AM EDT | Special Weather Statement | BUF | Lewis | 28 min |
| May 29, 6:34 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 22 min |
| May 29, 11:01 AM EDT | Special Weather Statement | BUF | Chautauqua | 44 min |
| May 29, 11:24 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 66 min |
| May 29, 11:39 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 51 min |
| May 29, 12:11 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 64 min |
| May 29, 12:13 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 62 min |
| May 29, 12:20 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 41 min |
| May 29, 12:41 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 44 min |
| May 29, 12:47 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 58 min |
| May 29, 12:49 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 41 min |
| May 29, 12:54 PM EDT | Special Marine Warning | BUF | 36 min | |
| May 29, 1:17 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 58 min |
| May 29, 1:20 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 55 min |
| May 29, 1:24 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| May 29, 1:27 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston | 63 min |
| May 29, 1:47 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 38 min |
| May 29, 2:18 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 43 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.